Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2006, 8:46 PM MDT for Kimball County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 8:46 PM MDT (02:46 UTC)
- Expired
- Jul 6, 2006, 9:18 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:06 PM MDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 1:06 PM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 106 PM MDT THU JUL 6 2006 .SHORT TERM...TONIGHT THRU SATURDAY MORNING A RELATIVELY UNEVENTFUL PERIOD AS UPPER LEVEL RIDGING REMAINS OVER THE CWA. GENERALLY SOUTHWEST FLOW ALOFT WITH WEAK IMPULSES MOVING THROUGH THE FLOW. OBVIOUS FORECAST PROBLEM WILL BE THE TIMING OF THE DISTURBANCES AND THE CORRESPONDING CHANCES OF PRECIPITATION. FIRST CELL THIS AFTERNOON HAS DEVELOPED ON THE RADAR IN COLORADO SOUTHWEST OF KCYS WITH NORTHEAST MOVEMENT. EXPECT SOME ISOLATED TO SCATTERED SHOWERS/STORMS TO DEVELOP AFTER 21Z AND LINGER UNTIL AFTER MIDNIGHT ESPECIALLY IN THE PANHANDLE. FRIDAY WILL SEE MORE PRECIPITATION AND MODELS SHOW THE PRECIPITATION LASTING MOST OF FRIDAY NIGHT SO HAVE TRIED TO SHOW THIS IN THE GRIDS. THE MAJOR CHANGE TO THE PREVIOUS SHORT TERM FORECAST WAS KEEPING SOMEWHAT HIGHER DEW POINTS FOR MOST OF THE CWA. A LITTLE WARMER TEMPERATURES ON FRIDAY WITH SOME 90S EXPECTED IN THE PANHANDLE. .LONG TERM...FOR THIS FORECAST THE BROAD RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BE OVER THE ROCKIES AND HIGH PLAINS. THE 06Z DGEX KEEPS THE RIDGE ALOFT MORE AMPLIFIED THROUGH NEXT THURSDAY THAN THE GFS AND ECMWF AS A DEEPER UPSTREAM TROUGH IS FORMED. THE RESULTING DGEX PLUME OF MID AND UPPER LEVEL MOISTURE THEN REMAINS OVER THE CWA THROUGH NEXT THURSDAY...WHILE ON THE GFS AND ECMWF THE MOISTURE IS SHUNTED TO THE SOUTH OF THE CWA BY THE MIDDLE PART OF NEXT WEEK. NCEP IS STILL LEANING TOWARD THE SOLUTION MORE SIMILAR TO THE GFS AND ECMWF AND WILL FOLLOW. AT THE SURFACE A LOW PRESSURE TROUGH WILL BE NEAR OR EAST OF THE EASTERN WYOMING BORDER FOR MOST OF THIS FORECAST PERIOD. THE TEMPERATURES FOR SATURDAY THROUGH NEXT THURSDAY WILL BE AT OR ABOVE SEASONAL NORMALS WITH THE RIDGE ALOFT IN PLACE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GRIFFITH LONG TERM....WEILAND
Hazardous weather outlook, Jul 6, 10:21 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT THU JUL 6 2006 NEZ001>003-019-WYZ059-060-064-067-068-071630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA- NORTH LARAMIE RANGE-PLATTE-GOSHEN- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED STRONG STORM PRODUCING NICKEL SIZE HAIL AND VERY GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>063-071630- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ065-066-069-070-071630- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-071630- BANNER-MORRILL-KIMBALL-CHEYENNE- 1021 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERE DROUGHT WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:28 PM MDT | Flash Flood Warning | CYS | Kimball | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.